Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz better for diarrhea?
Apr 30, 2004

Currently I'm on a Kaletra-based regimine and suffering from diarrhea and GI problems. Generally speaking, would a switch from Kaletra to rReyataz result in an improvement with these side effects? Also, do you know if Reyataz is less likely to cause/worsen lipoatrophy than Kaletra?

Response from Dr. Henry

Reyataz in my experience is better tolerated in the gut than Kaletra. Most of my patients on Reyataz also take low dose ritonavir (100mg) which is half the total daily dose of ritonavir taken by most patients on Kaletra. The rate of GI complaints seems to go up modestly when ritonavir is used with Reyataz. Reyataz +/- ritonavir seems to have less of an impact on lipid levels than Kaletra. I have not seen data regarding any fat distribution comparison between Reyataz-ritonavir and Kaletra (hopefully that data is forthcoming). The issue is complicated by the fact that fat distribution may also be influenced by the nuke used as well as other factors. There is data regarding Kaletra out 4-5 years now while data regarding Reyataz-ritonavir is still in the early stages by comparison. KH



Previous
high CD4 count
Next
supplement interactions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement